Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 92, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 2, 2008, 11:27 AM CDT for Scott County, Smith County, Mississippi. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2008, 11:27 AM CDT (16:27 UTC)
- Expired
- Sep 2, 2008, 5:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 3:45 PM CDT | FLASH FLOOD | 5 Wnw Forest, MS | MANY ROADS WERE UNDER WATER FROM HOMEWOOD TO PULASKI TO MORTON TO LUDLOW...GENERALL ACROSS MOST OF SCOTT COUNTY. MOST OF THESE RDS WERE CLOSED AT SOME POINT. ONE HOME HAD A LITTLE WATER IN IT. |
| Sep 2, 3:45 PM CDT | FLASH FLOOD | 5 Wnw Forest, MS | ROADS ARE UNDER WATER ACROSS THE NORTHWEST AND WESTERN PORTIONS OF SCOTT COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 258 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 021627
FFWJAN
MSC123-129-021915-
/O.NEW.KJAN.FF.W.0092.080902T1627Z-080902T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CDT TUE SEP 2 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 215 PM CDT
* AT 1118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
HEAVY RAIN CONTINUES OVER MUCH OF SCOTT AND SMITH COUNTIES.
ADDITIONAL THUNDERSTORMS WITH RAINFALL RATES OF 2 TO 3 INCHES PER
HOUR WILL MOVE ACROSS THE AREA FROM THE SOUTH. PORTIONS OF THE
WARNED AREA HAVE SEEN 4 TO 6 INCHES SINCE YESTERDAY. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA
THROUGH 215 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.
LAT...LON 3203 8965 3206 8966 3206 8972 3238 8973
3259 8978 3261 8974 3263 8973 3258 8973
3258 8932 3181 8933 3179 8965
$$
MME3 follow-up statements
000
WGUS74 KJAN 021847
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT TUE SEP 2 2008
MSC123-129-021915-
/O.CON.KJAN.FF.W.0092.000000T0000Z-080902T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH MS-SCOTT MS-
147 PM CDT TUE SEP 2 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR SCOTT
AND SMITH COUNTIES...
AT 140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
MORE HEAVY RAINFALL MOVING IN FROM THE SOUTH AND THIS WILL MOVE INTO
THE WARNING AREA OVER THE NEXT COUPLE OF HOURS. THE FLASH FLOOD
WARNING WILL LIKELY BE EXTENDED BEYOND 115 PM CDT TO ACCOUNT FOR
THIS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE
LIKELY AS WE GO INTO THE MID AFTERNOON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORKVILLE...
BRANCH...LUDLOW...HARPERVILLE...HILLSBORO...STEELE...MORTON AND
FOREST
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3203 8965 3206 8966 3206 8972 3238 8973
3259 8978 3261 8974 3263 8973 3258 8973
3258 8932 3181 8933 3179 8965
$$
EEC000
WGUS54 KJAN 021908
FFWJAN
MSC123-129-022215-
/O.EXT.KJAN.FF.W.0092.000000T0000Z-080902T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT TUE SEP 2 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO DETECT VERY HEAVY RAIN FROM A BAND OF THUNDERSTORM THAT WILL MOVE
TO THE NORTH OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FORKVILLE...BRANCH...LUDLOW...HILLSBORO AND STEELE
RADAR ESTIMATES OF THREE TO FIVE INCHES OF RAIN FELL EARLIER THIS
MORNING OVER SCOTT AND SMITH COUNTIES. ADDITIONAL THUNDERSTORMS WITH
RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR COULD RESULT IN
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES IN THE WARNED AREA
DURING THE NEXT SEVERAL HOURS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.
LAT...LON 3203 8965 3206 8966 3206 8972 3238 8973
3259 8978 3261 8974 3263 8973 3258 8973
3258 8932 3181 8933 3179 8965
$$
MME000
WGUS74 KJAN 022212
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT TUE SEP 2 2008
MSC123-129-022221-
/O.EXP.KJAN.FF.W.0092.000000T0000Z-080902T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH MS-SCOTT MS-
512 PM CDT TUE SEP 2 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM CDT FOR SCOTT AND
SMITH COUNTIES...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
OCCASIONAL LIGHT TO MODERATE RAIN WILL OCCUR OVER THE AREA THIS
EVENING BUT NOT CONTRIBUTE TO ADDITIONAL FLASH FLOODING.
LAT...LON 3203 8965 3206 8966 3206 8972 3238 8973
3259 8978 3261 8974 3263 8973 3258 8973
3258 8932 3181 8933 3179 8965
$$
MMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:35 AM CDT, 52 minutes earlier.
Area forecast discussion, Sep 2, 10:35 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CDT TUE SEP 2 2008
.UPDATE...HAVE UPDATED TORNADO WATCH TO INCLUDE KEMPER...LAUDERDALE
AND CLARK COUNTIES...
LATEST SATELLITE IMAGERY SHOWS REMNANTS OF GUSTAV SPINNING OVER
NORTHWEST LOUISIANA. SPIRAL BANDS WILL CONTINUE TO MOVE ACROSS THE REGION
FOR THIS AFTERNOON WITH THE POTENTIAL FOR GUSTY WINDS...HEAVY RAINS AND
SOME ISOLATED TORNADOES. FOR THIS MORNING THE TORNADO RISK HAS BEEN
AN ISSUE FOR OUR EASTERN COUNTIES. SO WILL CONTINUE CURRENT LAKE
WIND AND WIND ADVISORIES ACROSS THE REGION...BUT HAVE EXTENDED TIMING
OF WIND ADVISORY IN THE WEST TO MATCH LAKE WIND ADVISORY...WHICH
EXPIRES AT 4 PM. WILL KEEP CURRENT FLASH FLOOD WATCH AREA. OTHERWISE
HAVE PUT 100 POPS ACROSS THE ENTIRE REGION. KEPT CURRENT HIGHS.
OTHERWISE THE REST OF FORECAST APPEARS TO BE ON TRACK./17/
&&
.AVIATION...RAIN WILL CONTINUE ACROSS THE AREA THROUGH THE DAY. THE
HEAVIEST RAIN WILL CONTINUE TO IMPACT HBG THROUGH THE SHORT TERM.
BEYOND 18Z...RAIN HEAVY RAIN WILL SPREAD INTO MEI/GTR AND GWO.
VISIBILITIES MAY BE BRIEFLY BE REDUCED TO A MILE IN THESE AREAS.
WILL MAINTAIN MVFR CONDITION IN THE PREVAILING GROUP AND WORSENING
CONDITIONS IN THE TEMPO GROUPS. LOOKING FOR PERIODS OF HEAVY RAIN TO
CONTINUE FROM 18 THROUGH ABOUT 3Z. GUSTAV WAS NOT MOVING VERY FAST
TO THE NORTHWEST. LIGHT RAIN WILL CONTINUE AT ALL SITES...WITH THE
HEAVY RAIN SHIFTING INTO GLH/JAN AROUND 00Z...MAYBE A LITTLE EARLIER
AND CONTINUING THROUGH 6Z. AFTER 6Z...WILL MAINTAIN LIGHT RAIN AT
ALL SITES THROUGH 12Z. MAY GO WITH VCSH FOR MEI/GTR/HBG AFTER 12Z.
HOWEVER...LIGHT RAIN WILL LIKELY CONTINUE AT THE REST OF THE SITES
THROUGH THE PERIOD. WINDS WILL CONTINUE TO BLOW FROM 10 TO 20 KTS AT
MOST LOCATIONS...WITH GUSTS NEAR 30 THROUGH THIS AFTERNOON. TVR/HEZ
WILL EXPERIENCE THE STRONGEST WINDS WITH SPEEDS AROUND 25KT AND
GUSTS NEAR 35KTS. TVR/HEZ WILL CONTINUE TO EXPERIENCE GUSTY WINDS
NEAR 20KTS FROM 00-6Z. SPEEDS AROUND THE REST OF THE AREA WILL
REMAIN FROM 10 TO 20 KTS THROUGH THE PERIOD WITH OCCASIONAL GUSTS.
WILL MAINTAIN AT LEAST 10-15KTS AFTER 00Z AT ALL FORECAST SITES
THROUGH THE END OF THE PERIOD.
7
&&
.PREV DISCUSSION...ISSUED AT 343 AM CDT.
SHORT TERM...THE FOCUS FOR THE SHORT TERM CONTINUES TO BE ON
TROPICAL STORM GUSTAV. CURRENTLY THE CENTER OF GUSTAV IS LOCATED
BETWEEN KPOE AND KIER AND GRADUALLY MOVING TO THE NNW. THE CURRENT
FORECAST FROM THE NATIONAL HURRICANE CENTER BRINGS GUSTAV SLOWLY
NORTHWEST TO REACH JUST SOUTHWEST OF THE ARKLATEX FOR THIS EVENING.
GUSTAV IS GRADUALLY WEAKENING AS IT MOVES THROUGH WEST LOUISIANA AND
IS NOW ABOUT 991MB.
GUSTAV IS EXPECTED TO MOVE VERY SLOWLY AND REMAIN TO OUR WEST
THROUGH THE SHORT TERM. THIS IS EXPECTED TO BRING RAIN TO THE
ARKLAMISS REGION OVER THE NEXT COUPLE OF DAYS. PWATS WELL OVER 2.0
INCHES WILL PROVIDE PLENTY OF MOISTURE. WITH RAIN THAT HAS FALLEN
ALREADY GIVING SOAKED GROUNDS...THERE WILL CONTINUE TO EXIST THE
POTENTIAL FOR FLASH FLOODING OVER AT LEAST THE SOUTHWESTERN 2/3 OF
THE CWFA. THE FLASH FLOOD WATCH WILL BE CONTINUED THROUGH THIS
EVENING AS A RESULT. THIS WATCH WILL LIKELY NEED TO BE EXTENDED FOR
PORTIONS OF THE CWFA. WILL LET LATER SHIFTS MONITOR THIS POTENTIAL
TO PINPOINT THE AREA THAT WILL MOST LIKELY NEED THE WATCH.
WINDS WILL CONTINUE TO BE GUSTY ACROSS THE ARKLAMISS REGION THROUGH
THE DAY. SUSTAINED WINDS HAVE PRETTY MUCH REMAINED BELOW 20KTS THE
PAST FEW HOURS ACROSS MUCH OF THE CWFA...WITH THE EXCEPTION OF MAYBE
THE EXTREME SOUTHWEST WHERE SUSTAINED WINDS HAVE BEEN ABLE TO REACH
UP TO AROUND 25-30KTS. WINDS HAVE PRIMARILY BEEN GUSTING TO ABOUT
20-30KTS...WITH THE OCCASIONAL 35-40KTS. BELIEVE THE SUSTAINED
WINDS WILL CONTINUE TO REMAIN BETWEEN 10-15 KTS WITH LOCATIONS
ACROSS THE SOUTHWEST POSSIBLY SEEING AROUND 20-25KTS SUSTAINED
DURING THE DAY...WITH CONTINUED GUSTS OF AROUND 20-30 KTS...THE
SOUTHWEST SEEING HIGHER GUSTS. WITH WEAKER SUSTAINED WINDS
EXPECTED THE INLAND TROPICAL STORM WIND WARNING WILL BE ALLOWED TO
EXPIRE. WINDS WILL BE FALLING SHORT OF CRITERIA FOR WIND ADVISORIES
EVERYWHERE EXCEPT THE SOUTHWESTERN PORTIONS OF THE CWFA. SO WILL BE
PUTTING THE SOUTHWESTERN CORNER OF THE CWFA UNDER A WIND ADVISORY
AND WILL PUT THE REST OF THE CWFA UNDER A LAKE WIND ADVISORY FOR
TODAY.
THE POSSIBILITY OF TORNADOES ALSO CONTINUES FOR PORTIONS OF THE CWFA
TODAY. THIS WILL ESPECIALLY BE OVER LOCATIONS MAINLY ALONG AND SOUTH
OF THE INTERSTATE 20 CORRIDOR WITH BETTER MOISTURE LOCATED OVER THIS
AREA. THE TORNADO WATCH IS IN EFFECT UNTIL 7 AM THIS MORNING FOR
SOUTH CENTRAL PORTIONS OF THE CWFA. BELIEVE THE TORNADO RISK WILL
CONTINUE THROUGH THE DAY FOR THE SOUTHERN HALF OF THE CWFA AS THE
AREA WARMS.
TEMPERATURES WILL AGAIN BE A LITTLE COOLER TODAY. LOWER 80S CAN BE
EXPECTED ACROSS THE WESTERN HALF OF THE CWFA WITH SLIGHTLY HIGHER IN
THE MIDDLE 80S EXPECTED OVER THE EXTREME NORTHEAST. CONTINUED CLOUD
COVER AND RAIN WILL KEEP TEMPERATURES DOWN AS WE EXPERIENCED OVER
THE SOUTHERN HALF OF THE CWFA YESTERDAY. TEMPERATURES WILL BE
SLIGHTLY WARMER ON WEDNESDAY...BUT NOT MUCH WARMER WITH THE EFFECTS
OF THE REMNANTS OF GUSTAV HANGING OVER AT LEAST THE WESTERN PORTIONS
OF THE CWFA. HAVE REMAINED WITH MAV GUI OVER THE EASTERN PORTIONS
OF THE AREA FOR BOTH DAYS...BUT HAVE LOWERED BY A DEGREE OR TWO OVER
THE WESTERN PORTIONS OF THE AREA. LOW TEMPERATURES FOR TONIGHT
LOOKED REASONABLE WITH LOWER TO MIDDLE 70S EXPECTED. /14/
LONG TERM...THE LONG TERM AFTER THU SEEMS MOSTLY INSIGNIFICANT BUT
EYES WILL BE TURNING TWRDS THE TROPICS ONCE AGAIN. THE MDLS
GENERALLY AGREE THAT THE REMNANTS OF GUSTAV WILL FINALLY START TO
PULL OUT OF THE ARKLATEX REGION ON THU. AFTER THAT RAIN CHANCES WILL
DECREASE SIGNIFICANTLY BUT THERE SHOULD BE MORE THAN ENOUGH MOISTURE
IN THE ATMOSPHERE TO HELP GET ISLTD ACTIVITY OFF AND ON. THROUGHOUT
THE EXTENDED I WILL GENERALLY STICK WITH THE GUI VALUES...THE ONLY
EXCEPTION WILL BE WED NIGHT AND THU WHERE I WILL GO ABOUT 10% OR SO
ABV GUI POPS ACROSS THE WEST AND EVEN CNTRL PORTIONS OF THE CWA.
THE MAIN CONCERN IN THE EXTENDED(AT THIS TIME) IS THU. IT LOOKS LIKE
IT WILL BE ANOTHER WET DAY AS A BAND OF SHRA AND ISLTD TSRA DEVELOP.
THERE ARE SOME DIFFERENCES B/T THE MDLS AS TO WHERE THIS WILL N-S
BAND OF RAIN WILL OCCUR BUT IT IS BEGINNING TO LOOK MORE LIKELY
ACROSS THE WRN HALF OF THE CWA. THIS BAND COULD BRING ANOTHER 1-2
INCHES OF RAIN OVER THE NW AND EXACERBATE ANY FLOODING ISSUES THAT
MAY BE OUT THERE FROM TUE AND WED RAINS. WE WILL CONTINUE TO MONITOR
THIS AND IF THE FFA IS EXTENDED INTO WED IT MAY HAVE TO BE EXTENDED
FURTHER INTO THU FOR A FEW AREAS. A LOT WILL DEPEND ON WHAT HAPPENS
OVER THE NEXT 24-36 HRS AND WHERE THIS BAND OF RAIN DEVELOPS ON THU
WHICH IS UNCERTAIN.
AFTER THU WE WILL MOVE INTO WEAK SWRLY FLOW WHICH WILL CONTINUE TO
ALLOW FOR LIGHT SHRA AND MAYBE A FEW TSRA TO DEVELOP EACH DAY BUT
THE RISK OF HEAVY RAIN WILL BE OVER. OF NOTE...EVEN THOUGH TROPICAL
DEPRESSION GUSTAV AND ITS REMNANTS WILL AFFECT US FOR THE NEXT 60
HRS WE WILL STILL NEED TO KEEP AN EYE OUT IN THE ATLANTIC AS
TROPICAL STORM IKE IS FORECAST TO APPROACH THE BAHAMAS AND IT LOOKS
LIKE IT WILL HAVE A SHOT OF GETTING INTO THE GULF. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 72 85 72 / 100 87 87 59
MERIDIAN 84 72 86 71 / 99 59 60 33
VICKSBURG 81 74 82 71 / 100 100 96 77
HATTIESBURG 84 73 86 73 / 100 72 70 36
NATCHEZ 82 73 82 73 / 100 92 80 47
GREENVILLE 82 71 82 71 / 100 99 100 83
GREENWOOD 81 72 83 71 / 100 84 87 72
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>046-048>052-054>058-062>066-072>074.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ034>037-
040>045-047>066-072>074.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ047-053-
059>061.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023>026.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Sep 2, 5:26 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 526 AM CDT TUE SEP 2 2008 ARZ074-075-LAZ007>009-MSZ018-019-025-034>036-040>044-048>051- 054>057-062>066-072>074-031030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-LEAKE-HINDS-RANKIN-SCOTT-NEWTON-COPIAH-SIMPSON- SMITH-JASPER-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 526 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND SOUTHEAST MISSISSIPPI AS WELL AS A GOOD PORTION OF THE DELTA ALONG WITH SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE OUTER BANDS OF TROPICAL DEPRESSION GUSTAVE WILL ROTATE NORTHWARD ACROSS THE AREA TODAY. THESE BANDS WILL BRING THE POTENTIAL FOR TORNADOES FROM THIS MORNING THROUGH THIS EVENING. THE NATURE OF THE EVENT SUGGESTS THERE WILL BE NUMEROUS ROTATING STORMS...ALL CAPABLE OF PRODUCING TORNADOES. THE GREATEST RISK LOOKS TO BE WITHIN AND AREA ALONG AND BETWEEN THE NATCHEZ TRACE TO NORTHERN MADISON COUNTY AND SOUTHEAST ALONG A LINE FROM FOREST TO LAUREL. INSTABILITY AND WIND SHEAR WILL BE STRONG ENOUGH WHERE A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAINFALL AND POSSIBLE FLOODING WILL BE AN ISSUE AS THESE PERSISTENT RAIN BANDS ROTATE ACROSS THE AREA. MOST LOCATIONS WILL SEE 1 TO 3 INCHES OF RAIN WITH AREAS THAT REMAIN FOCUSED WITHIN BANDS POSSIBLY SEEING MORE THAN 4 INCHES THROUGH THIS EVENING. WITH STRONG WINDS JUST OFF THE SURFACE AND AS SURFACE HEATING OCCURS...WINDS WILL INCREASE TO AROUND 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS THE REMNANTS OF GUSTAV LINGER...TORNADOES AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS THE WESTERN HALF OF THE AREA ON WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING. MSZ026>033-037>039-045-046-052-058-031030- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-NESHOBA-KEMPER-LAUDERDALE-CLARKE- 526 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT BREEZY CONDITIONS WILL PREVAIL TODAY AS SURFACE HEATING HELPS TO BRING HIGHER WINDS DOWN TO THE SURFACE. EXPECT SUSTAINED WINDS AROUND 20 MPH WITH OCCASIONAL TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ015-016-023>026-MSZ047-053-059>061-031030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 526 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . THE OUTER BANDS OF TROPICAL DEPRESSION GUSTAVE WILL ROTATE NORTHWARD ACROSS THE AREA TODAY. THESE BANDS WILL BRING THE POTENTIAL FOR TORNADOES...MAIN FROM MIDDAY THROUGH THIS EVENING. THE NATURE OF THE EVENT SUGGESTS THERE COULD BE SEVERAL ROTATING STORMS...ALL CAPABLE OF PRODUCING TORNADOES WITHIN THE RAIN BANDS. THE GREATEST RISK LOOKS TO BE ALONG AND EAST OF THE MISSISSIPPI RIVER. HEAVY RAINFALL AND POSSIBLE FLOODING WILL BE AN ISSUE AS THESE PERSISTENT RAIN BANDS ROTATE ACROSS THE AREA. MOST LOCATIONS WILL SEE 1 TO 3 INCHES OF RAIN WITH AREAS THAT REMAIN FOCUSED WITHIN BANDS POSSIBLY SEEING MORE THAN 4 INCHES THROUGH THIS EVENING. WITH A TIGHT PRESSURE GRADIENT ACROSS THE AREA FROM GUSTAV...WINDS WILL CONTINUE TO BE SUSTAINED BETWEEN 20 AND 25 MPH WITH SOME GUSTS TO 30 OR 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS THE REMNANTS OF GUSTAV LINGER...TORNADOES AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS THE WESTERN HALF OF THE AREA ON WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Local storm report, Sep 2, 10:20 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD LAUREL 31.69N 89.14W
09/02/2008 JONES MS EMERGENCY MNGR
SEVERAL HOMES ARE FLOODING.
&&
WILSONLocal storm report, Sep 2, 10:21 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD LAUREL 31.69N 89.14W
09/02/2008 JONES MS EMERGENCY MNGR
SEVERAL ROADS AND STREETS ARE COVERED WITH WATER AND HAVE
BEEN CLOSED IN LAUREL AND ACROSS THE COUNTY.
&&
WILSONLocal storm report, Sep 2, 10:31 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM TORNADO 5 W SANDERSVILLE 31.79N 89.12W
09/02/2008 JONES MS LAW ENFORCEMENT
POWER LINES DOWN...PROBABLE TORNADO BASED ON RADAR.
&&
WILSONLocal storm report, Sep 2, 11:01 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM FLASH FLOOD BROOKLYN 31.06N 89.19W
09/02/2008 FORREST MS EMERGENCY MNGR
ONE HOME IN BROOKLYN HAS BEEN FLOODED WITH OVER ONE FOOT
OF WATER.
&&
WILSONLocal storm report, Sep 2, 11:07 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1107 AM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TORNADO 2 NE GARLANDVILLE 32.24N 89.10W
09/02/2008 NEWTON MS EMERGENCY MNGR
NEWTON ALERT REPORTS OF SPORADIC TREES AND LIMBS DOWN
ALONG A PATH FROM GIP WALL ROAD...TO JUST WEST OF THE
COUNTRY CLUB ALONG HIGHWAY 80...TO NEAR THE INTERSECTION
OF HWY 503 AND COUNTRY CLUB RD. SPOTTERS TRACKED A FUNNEL
CLOUD ALONG THIS PATH...AND DAMAGE LIKELY DUE TO SPORADIC
TOUCHDOWN OF A WEAK TORNADO.
&&
GERARDLocal storm report, Sep 2, 11:27 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD PETAL 31.34N 89.25W
09/02/2008 FORREST MS EMERGENCY MNGR
A FEW ROADS IN THE PETAL AREA HAVE BEEN WASHED OUT.
NUMEROUS ROADS ARE UNDER WATER AND HAVE BEEN CLOSED.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:12 PM CDT | Flash Flood Warning | JAN | Adams | 3 hr |
| Sep 1, 8:44 PM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 31 min |
| Sep 1, 10:12 PM CDT | Tornado Warning | JAN | Jasper, Smith | 33 min |
| Sep 1, 10:17 PM CDT | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 42 hr |
| Sep 1, 10:18 PM CDT | Tornado Warning | JAN | Jasper | 12 min |
| Sep 2, 12:46 AM CDT | Tornado Warning | JAN | Jones | 44 min |
| Sep 2, 1:11 AM CDT | Tornado Warning | JAN | Lincoln | 35 min |
| Sep 2, 1:58 AM CDT | Tornado Warning | JAN | Jasper, Smith | 47 min |
| Sep 2, 2:06 AM CDT | Tornado Warning | JAN | Jones | 39 min |
| Sep 2, 2:45 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 45 min |
| Sep 2, 3:02 AM CDT | Tornado Warning | JAN | Scott | 28 min |
| Sep 2, 3:29 AM CDT | Tornado Warning | JAN | Smith | 46 min |
| Sep 2, 4:13 AM CDT | Tornado Warning | JAN | Scott, Smith | 47 min |
| Sep 2, 4:30 AM CDT | Tornado Warning | JAN | Jones, Smith | 30 min |
| Sep 2, 4:55 AM CDT | Tornado Warning | JAN | Simpson | 27 min |
| Sep 2, 4:58 AM CDT | Tornado Warning | JAN | Scott, Smith | 62 min |
| Sep 2, 5:30 AM CDT | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Lincoln, Warren | 4 hr |
| Sep 2, 6:21 AM CDT | Tornado Warning | JAN | Scott | 39 min |
| Sep 2, 6:47 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 21 min |
| Sep 2, 7:10 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 50 min |
| Sep 2, 7:20 AM CDT | Tornado Warning | JAN | Jasper, Smith | 40 min |
| Sep 2, 7:24 AM CDT | Tornado Warning | JAN | Jones | 51 min |
| Sep 2, 7:35 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 55 min |
| Sep 2, 7:55 AM CDT | Tornado Warning | JAN | Jasper | 50 min |
| Sep 2, 7:57 AM CDT | Tornado Warning | JAN | Scott, Smith | 48 min |
| Sep 2, 8:03 AM CDT | Tornado Warning | JAN | Rankin | 16 min |
| Sep 2, 8:06 AM CDT | Tornado Warning | JAN | Hinds, Warren, Yazoo | 39 min |
| Sep 2, 8:14 AM CDT | Flash Flood Warning | JAN | Scott, Smith | 3 hr |
| Sep 2, 8:14 AM CDT | Tornado Warning | JAN | Covington, Jones | 46 min |
| Sep 2, 8:28 AM CDT | Tornado Warning | JAN | Forrest | 47 min |
| Sep 2, 8:29 AM CDT | Flash Flood Warning | JAN | Covington, Jasper, Jones | 2 hr |
| Sep 2, 8:31 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 3 hr |
| Sep 2, 8:45 AM CDT | Tornado Warning | JAN | Jasper, Scott, Smith | 45 min |
| Sep 2, 8:57 AM CDT | Tornado Warning | JAN | Jones | 48 min |
| Sep 2, 9:14 AM CDT | Tornado Warning | JAN | Jasper | 61 min |
| Sep 2, 9:29 AM CDT | Tornado Warning | JAN | Newton, Scott, Smith | 61 min |
| Sep 2, 10:08 AM CDT | Tornado Warning | JAN | Newton | 67 min |
| Sep 2, 10:12 AM CDT | Tornado Warning | JAN | Jones | 35 min |
| Sep 2, 10:30 AM CDT | Flash Flood Warning | JAN | Jasper, Jones, Newton | 4 hr |
| Sep 2, 10:33 AM CDT | Tornado Warning | JAN | Jasper | 25 min |
| Sep 2, 10:43 AM CDT | Flash Flood Warning | JAN | Attala, Holmes, Leake, Madison | 2 hr |
| Sep 2, 10:51 AM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 5 hr |
| Sep 2, 10:53 AM CDT | Tornado Warning | JAN | Neshoba | 41 min |
| Sep 2, 11:18 AM CDT | Flash Flood Warning | JAN | Leake, Neshoba | 3 hr |
| Sep 2, 11:32 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 118 min |
| Sep 2, 11:46 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 28 min |
| Sep 2, 12:07 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 41 min |
| Sep 2, 12:42 PM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Madison, Rankin and 4 more | 3 hr |
| Sep 2, 1:27 PM CDT | River Flood Warning | JAN | Jones | 45 hr |
| Sep 2, 1:30 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 4 hr |
| Sep 2, 1:36 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Jones | 4 hr |
| Sep 2, 1:41 PM CDT | Tornado Warning | JAN | Copiah, Lincoln | 49 min |
| Sep 2, 1:48 PM CDT | Tornado Warning | JAN | Hinds | 10 min |
| Sep 2, 2:01 PM CDT | Tornado Warning | JAN | Franklin, Lincoln | 44 min |
| Sep 2, 2:25 PM CDT | Tornado Warning | JAN | Covington | 35 min |
| Sep 2, 2:46 PM CDT | Tornado Warning | JAN | Lincoln | 29 min |
| Sep 2, 2:51 PM CDT | River Flood Warning | JAN | Forrest | 20 hr |
| Sep 2, 3:07 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 38 min |
| Sep 2, 3:09 PM CDT | Tornado Warning | JAN | Copiah | 51 min |
| Sep 2, 3:20 PM CDT | Tornado Warning | JAN | Rankin, Scott, Smith | 25 min |
| Sep 2, 3:48 PM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Issaquena, Madison, Rankin, Warren and 1 more | 3 hr |
| Sep 2, 4:00 PM CDT | Flash Flood Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Rankin, Simpson | 4 hr |
| Sep 2, 4:23 PM CDT | River Flood Warning | JAN | Franklin | 19 hr |
| Sep 2, 4:36 PM CDT | Flash Flood Warning | JAN | Marion | 114 min |
| Sep 2, 4:37 PM CDT | Tornado Warning | JAN | Lincoln | 53 min |
| Sep 2, 5:23 PM CDT | Tornado Warning | JAN | Copiah | 52 min |
| Sep 2, 5:40 PM CDT | Flash Flood Warning | JAN | Lamar | 110 min |
| Sep 2, 5:40 PM CDT | Tornado Warning | JAN | Lincoln | 35 min |
| Sep 2, 5:53 PM CDT | Tornado Warning | JAN | Copiah | 22 min |
| Sep 2, 5:54 PM CDT | Areal Flood Warning | JAN | Issaquena | 6 hr |
| Sep 2, 6:11 PM CDT | Tornado Warning | JAN | Copiah | 18 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.